Interior Health is warning of increased overdose activity in Williams Lake and area.
The drug alert, released Friday, July 10, notes no specific substance is known, however, IH is urging people to be aware of the heightened risk of overdoes at this time.
IH has released a number of safety tips and how to respond to an overdose should one occur.
For your safety:
• Smoking substances can still lead to overdose. Take measures to prevent overdose.
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone. Leave door unlocked. Tell someone to check on you.
• Test by using a small amount, then go slow.
• Carry a naloxone kit and know how to use it.
Know the signs of overdose and how to respond:
• Recognize the signs of an overdose; slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to awaken, or non-responsive.
• Give naloxone if you have it, open airway and give rescue breaths.
Naloxone kits and training are available at Williams Lake Public Health and MHSU Services, and the Boys and Girls Club of Williams Lake, along with Three Corners Health Services Society.
The IH alert is in effect until July 17, 2020.